MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP ANALYZER
Model Number ADVIA CENTAUR XP ANALYZER
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely elevated total human chorionic gonadotropin (thcg) results were obtained on 12 patient samples on an advia centaur xp analyzer.The erroneous results were reported to the physician(s).The samples were repeated on an alternate advia centaur analyzer.The repeat results were lower than the erroneous results.The repeat results were reported, as the correct results, to the physician(s).The customer also reported a result of 31.6 miu/ml was obtained on another patient sample, which was reported to the physician and not corrected, although the sample recovered higher when the customer reprocessed the sample.There are no known reports of patient intervention or adverse health consequences due to the erroneous thcg results.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center to report erroneous total human chorionic gonadotropin (thcg) results were obtained on 13 patient samples on an advia centaur xp analyzer.Quality controls (qcs) recovered within ranges on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.Through instrument files, siemens determined that at the time of the event, probe 1 was offline and the instrument produced a volume check error due to the unavailability of the reagent.During this visit, the cse inspected the instrument and checked for leaks; the cse did not identify any leaks and determined that the instrument required lubrication.The cse lubricated the sample probe dilutor, the syringe and the bearings responsible for the probe¿s vertical movement, cleaned the luminometer, and ran several tests to confirm the proper functioning of the equipment, including wash 1, water, and base dispensing tests and an aspiration test, which recovered acceptably.The cse also attempted to run an acid dispensing test.The acid dispensing test did not initiate.Thus, the cse replaced the acid pump.Next, the cse ran qc¿s and calibrations, which recovered acceptably.Siemens further evaluated the event and concluded instrument related issues, such as sample probe malfunctions, potentially contributed to the event.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR XP ANALYZER
Common Device Name
ADVIA CENTAUR XP ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LIMITED
chapel lane
registration number: 8020888
swords, co.
EI  
Manufacturer Contact
kristin kehyaian
511 benedict ave.
tarrytown, NY 10591
9148267101
MDR Report Key21027048
Report Number2432235-2024-00363
Device Sequence Number8191561
Product Code JJE
UDI-Device Identifier00630414573564
UDI-Public(01)00630414573564
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K041133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP ANALYZER
Device Catalogue Number10364455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Initial Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale